Louisiana, 2012Damaging Winds in Louisiana, June 13, 2012
June 13, 2012 · NWS SHV · 4 events in 4 counties and zones
Strong to severe thunderstorms developed on residual outflow boundaries and heating to produce some wind damage across Northwest Louisiana. There was an upper level disturbance in the vicinity as well which aided in the thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed on residual outflow boundaries and heating to produce some wind damage across Northwest Louisiana. There was an upper level disturbance in the vicinity as well which aided in the thunderstorm development. These thunderstorms dissipated just before the midnight hour on June 13th but redeveloped during the morning hours of June 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 13, 2:08 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 13, 2:08 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
308 PM CDT WED JUN 13 2012
.DISCUSSION...
MCV AND ASSOCIATED UPPER LEVEL SHORTWAVE TROUGH HAVE CONTINUED TO
MOVE EAST DURING THE AFTERNOON HOURS. CURRENT POSITION IS JUST TO THE
SOUTH OF ARDMORE OKLAHOMA. THIS FEATURE WILL CONTINUE TO MOVE INTO
THE FORECAST AREA DURING THE EVENING AND OVERNIGHT
HOURS...AFFECTING AREAS MAINLY TO THE WEST AND NORTHWEST OF SHREVEPORT.
INSTABILITY IS NOT GREAT OUT AHEAD OF IT...WITH SOME INHIBITION
BEING NOTED AS WELL. BUT...HAVE KEPT CHANCE POPS IN THE FORECAST
THROUGH THE OVERNIGHT HOURS...AS LIGHT RAIN AND THUNDERSTORMS
REMAIN A POSSIBILITY...ESPECIALLY ALONG REMNANT OUTFLOW
BOUNDARIES. MAIN CONCERNS IF STRONG STORMS WERE TO DEVELOP WOULD
BE DAMAGING WINDS.
LOOKING TO THE SOUTHERN PARTS OF THE CWA...A FEW ISOLATED SHOWERS
AND THUNDERSTORMS DEVELOPED THIS AFTERNOON EAST OF TOLEDO
BEND...SOUTH OF NATCHITOCHES. THIS IS AN AREA WHERE HIGH DEW POINT
TEMPS AND POTENTIAL ENERGY CAN BE FOUND. THESE SHOWERS HAVE BEEN
GREATLY INFLUENCED BY DAYTIME HEATING AND WILL LIKELY DIMINISH
AFTER SUNSET.
NORTHWEST FLOW WILL CONTINUE FOR ANOTHER DAY OR SO...AS ANOTHER
MCS MAY ORIGINATE NEAR THE TEXAS PANHANDLE TONIGHT. CONFIDENCE IS
LOW ON THIS MCS MAKING IT INTO THE CWA TOMORROW.
LATE IN THE WEEK AND THROUGH THE WEEKEND...H5OO RIDGE OF HIGH
PRESSURE WILL BEGIN BUILDING IN ACROSS THE SOUTHERN PLAINS. A
PRETTY ACTIVE WEATHER PATTERN WILL SHAPE UP ACROSS THE NORTHERN
PLAINS...WITH SEVERAL LONG WAVE TROUGHS MOVING THROUGH THE AREA.
THIS ACTIVE WEATHER WILL KEEP THE UPPER RIDGE IN PLACE ACROSS THE
SOUTHERN STATES. RAIN CHANCES AFTER TONIGHT AND TOMORROW WILL NOT
BE GREAT. THEY MAY COME IN THE FORM OF ISOLATED AFTERNOON
THUNDERSTORMS ASSOCIATED WITH DAYTIME HEATING AND SOUTHERLY FLOW
AROUND SURFACE HIGH PRESSURE. /20/
&&
.AVIATION...
A FEW SHOWERS AND THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS
CENTRAL LA IN A MORE ISOLATED VARIETY. MEANWHILE...A FEW STORMS ARE
ALSO TRYING TO DEVELOP ACROSS NE TX AND SE OK ON THE EAST SIDE OF A
REMNANT MCV. HOWEVER...IT APPEARS THE ATMOSPHERE MAY BE JUST STABLE
ENOUGH TO PREVENT ANYTHING SIGNIFICANT FROM DEVELOPING ATTM. HAVE
PUT VCTS AND TSRA IN SITES ACROSS EAST TX AND NW LA LATER THIS
AFTERNOON IN ANTICIPATION THAT SOMETHING WILL DEVELOP AHEAD OF THE
MCV...BUT CHANCES APPEAR TO BE IN THE 20 TO 40 PCT RANGE. EXPECT
MAINLY VFR EXCEPT FOR THE SHOWERS AND STORMS THROUGH THE OVERNIGHT
WITH SOME POSSIBLE MVFR CLOUDS IN THE EARLY MORNING HOURS ACROSS
MOST SITES WHICH WILL CLEAR UP BY ABOUT 15Z. WINDS WILL GENERALLY
BE LIGHT AND OUT OF THE SOUTHEAST THROUGH THURSDAY AM. /04/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 91 71 92 71 / 30 30 10 10 10
MLU 66 92 67 93 69 / 30 30 10 10 10
DEQ 67 90 69 92 69 / 30 20 10 10 10
TXK 67 91 69 93 69 / 30 20 10 10 10
ELD 66 91 66 92 69 / 30 30 10 10 10
TYR 70 90 73 92 71 / 30 20 10 10 10
GGG 70 90 71 92 70 / 30 20 10 10 10
LFK 70 93 72 93 71 / 30 30 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 13, 10:10 AM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1110 AM CDT WED JUN 13 2012
ARZ050-051-059-070-LAZ001-002-010-011-017-018-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-141200-
SEVIER-HOWARD-LITTLE RIVER-MILLER-CADDO-BOSSIER-DE SOTO-RED RIVER-
SABINE LA-NATCHITOCHES-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-
CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1110 AM CDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL DISTURBANCE CURRENTLY ACROSS NORTH CENTRAL TEXAS
AND SOUTHERN OKLAHOMA WILL CONTINUE TO MOVE EAST
SOUTHEAST TODAY...BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION. WHILE AN ISOLATED SEVERE THUNDERSTORM
CANNOT BE RULED OUT THROUGH THIS EVENING...ANY MORE WIDESPREAD
SEVERE WEATHER WOULD BE TIED TO HEATING AND HOW UNSTABLE THE
ATMOSPHERE BECOMES. THIS ACTIVITY COULD REDEVELOP ALONG ANY
REMNANT OUTFLOW BOUNDARIES DURING THE EVENING HOURS BEFORE
DISSIPATING TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.
ARZ060-061-071>073-LAZ003>006-012>014-019>022-141200-
HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION AR-WEBSTER-CLAIBORNE-
LINCOLN-UNION LA-BIENVILLE-JACKSON-OUACHITA-WINN-GRANT-CALDWELL-
LA SALLE-
1110 AM CDT WED JUN 13 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON AND
EVENING ACROSS THE REGION AS A DISTURBANCE APPROACHES THE REGION
FROM THE WEST. ANY STRONG TO SEVERE THUNDERSTORMS WOULD BE TIED TO
AFTERNOON HEATING...AND WILL DEPEND ON HOW UNSTABLE THE
ATMOSPHERE BECOMES. ANY THUNDERSTORM ACTIVITY THAT DEVELOPS TODAY
WILL LIKELY DISSIPATE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NEEDS TO BE MONITORED THROUGHOUT THE DAY AS
SEVERE THUNDERSTORMS CANNOT BE TOTALLY RULED OUT THROUGH THIS
EVENING.
20
In the hours before
Special weather statement, Jun 13, 5:48 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
648 PM CDT WED JUN 13 2012
LAZ010-140045-
DE SOTO-
648 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
MANSFIELD...
AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MANSFIELD...
MOVING NORTHEAST AT 5 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Jun 13, 6:01 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT WED JUN 13 2012
LAZ018-140045-
NATCHITOCHES-
701 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
POWHATAN...
AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF CAMPTI...OR 13 MILES
NORTHWEST OF NATCHITOCHES. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
PARKERSpecial weather statement, Jun 13, 6:18 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT WED JUN 13 2012
LAZ017-018-140115-
NATCHITOCHES-SABINE-
718 PM CDT WED JUN 13 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
SABINE AND NATCHITOCHES...
INCLUDING THE FOLLOWING LOCATIONS...
BELMONT...HAGEWOOD...MARTHAVILLE...PROVENCAL AND ROBELINE...
AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF MANY...OR 16
MILES WEST OF NATCHITOCHES...MOVING EAST AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIIThunderstorm Wind, Natchitoches
- When
- June 13, 6:41 PM CST
- Where
- Natchitoches County, 2.15 mi NNE of Marthaville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.760, -93.390
Trees were downed in Marthaville, Louisiana.
Thunderstorm Wind, Sabine
- When
- June 13, 8:20 PM CST
- Where
- Sabine County, 2.16 mi SSE of Toledo Bend Res Sout
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.300, -93.640
Powerlines were blown down 15 miles southwest of Florien near the southern end of the Toledo Bend Reservoir.
Thunderstorm Wind, Caddo
- When
- June 13, 8:39 PM CST
- Where
- Caddo County, 0.69 mi S of Jewella
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.470, -93.800
A few trees were downed in Shreveport, Louisiana.
Thunderstorm Wind, De Soto
- When
- June 13, 11:30 PM CST
- Where
- De Soto County, 4.5 mi NNW of Hunter
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.960, -93.900
Trees were downed north of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 13, 20124 injured · $1.1 billion · EF0 · 46 events
- Hail in Nebraska, June 13, 2012$4.2 million · 1.75 in hail · 4 events
- Lightning Strikes in Florida, June 13, 20122 injured · $200,000 · 2 events
- Hail in Texas, June 13, 2012$122,000 · 1.75 in hail · 2 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$38,000 · 1 in hail · 8 events
- Hail in South Dakota, June 13, 2012$20,000 · 3 in hail · 11 events
- Hail and Damaging Winds in North Dakota, June 13, 2012$12,000 · 1.75 in hail · 18 events
- Hail and Damaging Winds in Florida, June 13, 2012$21,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in South Carolina, June 13, 2012$18,000 · 1 in hail · 6 events
- Damaging Wind in South Carolina, June 13, 2012$22,000 · 54 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, June 13, 20121.75 in hail · 10 events
- Hail in South Dakota, June 13, 20121 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379456, 379457, 379458, 379459.